70448members
370554posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen

13 REPLIES 13
PadFoot
Member

Re: Tamoxifen

Always hungry for the wrong things. Was overweight anyway now even worse. Better than the alternative!

 

Seabreeze
Member

Re: Tamoxifen

Hi all,

Want to share in case this helps any of you...I had really bad hot flushes during the day and night (on tamoxifen). Oncologist suggested I could try sage. The flushes were so bad I thought I'd give it a go...so got some sage capsules. Wow - what a difference, flushes have nearly gone, and if/when I do get one it's really really mild - unlike before with the instant boil and feeling of need to strip off and jump in an ice bath!

 

Appreciate it may not work for everyone but in terms of the difference it's made to my life on tamoxifen I am so pleased I tried it. Also noticed if I skip a few doses I start getting hot flushes again. I take just over 1000mg a day, half of that in themorning after food and half in the evening.

 

I'm yet to find a solution to the arrival of slight thread vein patterns on my feet and occasional slight swelling of my feet which I have never experienced until 1 year of tamo.

Started getting gaps in periods after a few months on tamo, then had most ridiculously heavy p, so been referred fast track for scans and biopsy....

 

While tamo does have some difficult side affects, sometimes I am reminded of how much this is helping reduce the chance of reoccurance.

 

hope the sage suggestion helps some of you. And sorry for the brief rant about feet and the rest! Just feel I have been jet propelled 10 years on by tamo at times!

 

Seabreeze on sage! 

 

pen
Member

Re: Tamoxifen

Have been taking Tamoxifen since 2014.  The hot flushes have been very difficult to accept,  I have put weight on and have been suffering with very painful feet for the past few months.  Getting very depressed with all this, I decided to join the gym, also swimming.  From reading the posts here I can see now that these are definitely side effects from the drug, I wasn't sure about the painful feet.  I can honestly say that joining the gym about 4 weeks ago has been the best thing for me both mentally and physically and would recommend to anyone.  I still get hot flushes but not as often, I feel I am doing something to combat the weight gain,  I am ignoring the feet! but the best thing of all is it is helping me sleep better and I have more energy.  I no longer feel low and my moods have become lighter.  I am also drinking lots more water as recommended at the gym.  Yep. definitely a good decision.

dmhaynes71
Member

Re: Tamoxifen

i've been on Tamoxifen since Jan '15 and have definitly noticed an increase in girth!! It came as quite a shock as previously I had been quite slim and able to control my weight relatively easily! The weight gain along with the lymphoedma I'm suffering sent me really low, but I've come to accept that I am going to have to get used to it and try to be positive - at least I'm still here to be able to complain. What made me realise that I am one of the lucky ones was a letter that came home from my daughters school informing us of the death of one of the mums from cancer. She hasn't had the chance to see her two boys grow up beyond 8 & 6 😓

Horden1966
Member

Re: Tamoxifen

Hi,

I started Tamoxifen but had horrendous flushes like my insides were at boiling point every 10 mins then a chill straight afterwards.and night sweats. Also i started spiralling into depression, memory loss ,hair thinning and WEIGHT GAIN. I have came on and off the drug twice. i didnt know Tamoxifen makes you hungry ? Well thats good to know why i never stop eating and all the wrong foods. before my op I was 2 stone lighter . this weight gain is definetley out of control . I cant see the benefit of taking tamoxifen if it is giving me all these side effects "its depressing". Also Tamoxifen is a carcinogenic ,thats great you keep clear of breast cancer but it can give you uterine cancer . Woudnt you think that after all these years of research into cancer treatment that they would of come up with someting better than tamoxifen . This drug is nearly 50 years old it was discovered in 1966 by a scientist researching the birth control pill . ....it makes me so mad that there isnt anything better at the moment to control the side effects of the drug . !!!!!!!!............. Rant over.....Anyway i think the only way to combat the weight gain is to take control of the situation and start eating healthily and exercise . gud luk..ali xx

Bas_B
Member

Re: Tamoxifen

Hi,

 

I've been so fed up over the last two summers with what I can and can't wear that I am determined to lose my stomach overhang. Parts of my body look rubbish now which I can do little about so am trying to change the bits I can so I can wear some cloths that I like.

 

I was already overweight and I put on half a stone during chemo but have gradually lost it and more (18Ibs) but it's taken over 14 months.  I follow some of the skinny rules diet most of the time and have invested in a nutribullet and try and have a veggie/fruit shake for breakfast - I have found this has helped stop my sugar gravings and makes me feel fuller for longer.

Exercise wise I walk the dog every day for about 40 minutes and when I remember I still do my lymphoedema exercises and a few situps. I don't tend to sit down till lunch time either as once I sit down find it difficult to get going again.

 

Just thought I'd let you know it is possible, but there is no denying it's a slow process and not easy.

 

Sending you all warm hugs

 

BB

 

 

 Forgot to say I've been on Tamoxifen since June '14

 

 

 

Kess
Member

Re: Tamoxifen

I have been taking it for around 15 months now. I have lost 1.5 stone in that time by being more active and watching what I eat somewhat. It might be harder to lose weight if you are on Tamoxifen, but it is possible. Everyone needs to make their own decision about the pros and cons and whether it is worth taking it. If you only have a low recurrence risk you might feel its not worth it. But do talk to your team or GP and let them know if you decide not to.
charhie
Member

Re: Tamoxifen

Hi , no longer on tamoxifen and within a year the weight left me, I had spoken to my own gp about the weight gain and she told me it was an appitite enhancer. So that why always feeling hungry

 

 

 

charhie

Silverflute
Member

Re: Tamoxifen

I'm doing my best to eat healthily now and increase exercise it is difficult with this fatigue though and its a bit hit and miss at the moment
Silverflute
Member

Re: Tamoxifen

I had thought why should I take tamoxifen, i feel it makes me ache gave me hot flushes etc but the side effects are starting to reduce and research points to a very significant benefit. http://www.cancerresearchuk.org/about-us/cancer-news/press-release/2013-06-02-study-confirms-long-te...
Dnm
Member

Re: Tamoxifen

Thank you for your replies.  I have been on Tamoxifen for 2 years, following chemo and radiotherapy.  I was told to watch my weight, but I have to come to terms with the fact that until I finish this drug this will be difficult.  I am hungry all the time, and feel sick if I do not eat!!  It does make you think, Tamoxifen v weight gain?  when you hear that being overweight is a factor in breast cancer.  

Ash66
Member

Re: Tamoxifen

Hi

As soon as I started taking it, I used to wake up in the night hungry. I alos had the most horrendous volcanic eruptions of hot flushes.

I decided the dubious small benefit of taking it wasn't worth it. After 3 weeks I stopped it, joined a gym and started the 5:2 diet. I've lost a stone since May. My bcn lectured me on how having too much body fat encourages oestrogen and means recurrence is more likely. Then they give you a drug which makes you put on weight!

For me, reducing my body fat and getting fit will be far more beneficial. That's just my opinion though xx
ditzy65
Member

Re: Tamoxifen

Hi There

 

I have been taking Tamoxifen for 11 months and I have put on weight, my daughter calls me a dustbin for eating everyones leftovers lol...so I have started jogging, swimming and pilates in a bid to get fit and shift some fat!!

I have read on here lots of comments about ladies suffering with weight gain... I still feel bloated from the anaesthetic!!

I don't have any magic words of wisdom sorry..just hope that whatever good Tamoxifen is doing is worth it.

Take care xx

Dnm
Member

Tamoxifen

Has anyone found it difficult to lose weight when they are on Tamoxifen?  I am really hungry all the time?  I have been on it for 2 years.  Any advice would help.